Neulasta and Hair Loss
There are many potential side effects of Neulasta, and hair loss appears to be one of them. Although hair loss was reported in up to 48 percent of people taking the drug, it was also seen in 47 percent of people who received chemotherapy without the medicine. Therefore, it is most likely that hair loss is actually a side effect of chemotherapy and not Neulasta.
Hair loss is a side effect reported in up to 48 percent of people taking Neulasta® (pegfilgrastim). Neulasta is a medication used to prevent infections due to chemotherapy. However, it is most likely that hair loss is a side effect of the chemotherapy itself, rather than Neulasta.
Hair loss is a common side effect of chemotherapy treatments for cancer. If you are taking Neulasta to prevent infections related to chemotherapy, it is very likely that the hair loss is due to the chemotherapy itself, not the drug. In studies, although 48 percent of people who took Neulasta with chemotherapy developed hair loss, almost as many (47 percent) who received just chemotherapy also experienced hair loss.
If you are concerned about hair loss while taking Neulasta, talk with your healthcare provider. You will probably be reassured that the chemotherapy, not Neulasta, is causing hair loss. Although Neulasta is approved only for use with chemotherapy, there may be situations in which Neulasta is taken without chemotherapy (these would be considered off-label uses). If you are taking Neulasta but are not undergoing chemotherapy, your healthcare provider may decide to investigate other possible causes for your hair loss, since it seems unlikely that Neulasta would be the cause of your hair loss.
(Click Chemotherapy and Hair Loss for more information about hair loss due to chemotherapy.)